Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 4, 2021, 2:42 AM CDT for Wadena County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 2:42 AM CDT (07:42 UTC)
- Expired
- Jul 4, 2021, 3:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Grand Forks, ND
County Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 198 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WWUS83 KFGF 040742
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
242 AM CDT Sun Jul 4 2021
MNZ024-028-031-032-040830-
Wadena MN-East Becker MN-East Otter Tail MN-Hubbard MN-
242 AM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUBBARD...NORTHERN
WADENA...NORTHEASTERN OTTER TAIL AND SOUTHEASTERN BECKER COUNTIES
UNTIL 330 AM CDT...
At 242 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wolf Lake, or 23 miles east of Detroit Lakes, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Menahga, Huntersville, Hubbard, Nimrod, Wolf Lake, Hillview and
Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4680 9479 4662 9478 4665 9547 4685 9539
4690 9470 4680 9470
TIME...MOT...LOC 0742Z 267DEG 28KT 4675 9536
$$
LynchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:11 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 3, 11:11 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1111 PM CDT Sat Jul 3 2021 .UPDATE... Issued at 1111 PM CDT Sat Jul 3 2021 Showers and storms continue to hold together, but it appears on their current track most of them should exit the FA within the next few hours. The tail end of the line in Traill County may take the longest to move through adjacent areas of northwest Minnesota. After that, a slow wind switch to the northwest is expected west of the Red River Valley toward Sunday morning. UPDATE Issued at 855 PM CDT Sat Jul 3 2021 Storms have really fallen apart in the past half hour, although showers and weaker storms over the northern Red River Valley will likely hold together in some regard overnight...spreading through portions of northwest Minnesota. These should be fed by a 35 knot 850mb jet and the 700/500mb short wave/earlier MCV. At this point, it is not looking likely that much will be south of Interstate 94. Since the lingering storms will not be very strong, rainfall amounts will decrease...more toward the quarter inch or less totals. UPDATE Issued at 627 PM CDT Sat Jul 3 2021 Seems like all the action has been around an old MCV just east to northeast of Devils Lake. Storms have been forming, decaying, and re-forming in that area. So far, because of the lack of 0-6km shear, these storms have been sub-severe, producing localized heavy rain, wind gusts to 45 mph, and some pea to nickel sized hail. There is not really much of a low level jet tonight, so although the storms may sustain themselves, severe weather looks minimal. && .SHORT TERM...(This evening through Sunday night) Issued at 311 PM CDT Sat Jul 3 2021 Vort / MCV with t-storms continue to move northeast with re- development on south side where moisture inflow is esp at 850 mb with target being Devils Lake. Question is what occurs later on this aftn and evening. Airmass is unstable mixed layer capes of 2000 j/kg in central ND but not all that impressive into the RRV. Southern edge of vort max/500 mb trough should trigger some storms late aftn/eve south of current cluster and move into the RRV this evening, but coverage and intensity is highly uncertain. As been the case all warm season, moisture at the sfc is lacking ahead of the system with temps reaching the low 90s in the RRV and dew pts mixing out into the low-mid 50s in a few areas, notably northern RRV. Whereas dew pts farther west are in the mid 60s Jamestown to Bismarck. So ingredients there for for strong to locally severe storms into the evening but no real surface boundary present and location is driven more by mid and upper level features. Will need high cores of 50 dbz to get substantial hail. Tornado threat not non-existent, but lack of any surface boundary or wind shift may dampen threat despite mid/upper level circulation / MCV move into NE ND. Drier air moves in Sunday from the west with chance for thunderstorm development in the afternoon regulated to far eastern fcst area. Looks warm and muggy though until west-Northwest winds take over mid to late aftn. .LONG TERM...(Monday through Saturday) Issued at 311 PM CDT Sat Jul 3 2021 SUMMARY...Primary story of the long term period will be the chance for substantial rain on Monday night into Tuesday morning, especially across the southern Red River Valley. As a prominent shortwave trough brings attendant isentropic ascent within a moist airmass, the potential for substantial rain over the south valley seems solid. Later in the period, another chance for precipitation, although predictability is low given ensemble spread. With ridging giving way to troughing over the northern plains, temperatures will be much more comfortable in the 70s and 80s all week. MONDAY NIGHT THROUGH TUESDAY...A deepening shortwave trough is expected to develop and deepen over the northern plains early next week. With a combination of warm air advection within the lower levels and cyclonic vorticity advection aloft, a broad region of ascent is expected to provide rain chances Monday night through Tuesday morning. With PWAT values increasing to above 1" and 1.5" and deeper saturation (a far cry from what we've seen most of the summer), the probability for substantial precipitation amounts seems well within the range of outcomes. On top of this, isentropic ascent within the 300-310K levels indicate the zone of maximized ascent will likely be in the south valley. Ensemble member spread progs the south valley with an IQR of 0.25-0.5" across the south valley, although convective elements with elevated instability and the hint at frontogenetic forcing potential will facilitate the potential for isolated higher totals. On top of this, NBM probabilities for totals greater than 0.25" are around 50%, mainly across the south valley where ascent will be maximized. Across the entire area, probabilities of 0.1" precipitation are at least 50%. Luckily, with instability scoured from the area, severe weather does not appear likely at this time. What appears to be the most likely outcome at this time is widespread shower and a few thunderstorms, especially across the south valley Monday night into Tuesday morning, providing meaningful precipitation over much the area. Although most ensemble members do place the axis of maximum ascent and precipitation within the south valley, there are a few members that vary with the zone of maximum precipitation, pushing it as far north as the central Red River Valley. While not a likely outcome, it still sits within a reasonable range of outcomes. Within the reasonable worst case scenario would be isolated higher totals possibly exceeding an inch over 24 hours, although the likelihood of this being a widespread phenomenon isn't too high. REST OF THE PERIOD...The rest of the period will primarily be characterized by much cooler temperatures in the 70s and 80s. Another wave will progress through the area late in the period, although ensemble spread remains high so predictability is rather low at this time. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1111 PM CDT Sat Jul 3 2021 Although a few showers or storms may clip KBJI in the next hour or two, no more activity is expected overnight. The only other thing of note will be the slow wind switch to the west then northwest very late tonight into Sunday. Winds by Sunday afternoon could be a little breezy again, especially at KDVL. However, these winds should die down again in the early evening. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Godon SHORT TERM...Riddle LONG TERM...Perroux AVIATION...Godon
Hazardous weather outlook, Jul 3, 10:13 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1013 PM CDT Sat Jul 3 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-050315- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 1013 PM CDT Sat Jul 3 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Scattered thunderstorms are expected during the late evening and overnight hours. However, severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near record highs on Sunday will bring heat related impacts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 3, 9:14 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
914 PM CDT Sat Jul 3 2021
NDZ026-027-029-040315-
Nelson ND-Steele ND-Grand Forks ND-
914 PM CDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAND FORKS...
SOUTHEASTERN NELSON AND NORTHWESTERN STEELE COUNTIES UNTIL 1015 PM
CDT...
At 914 PM CDT, Doppler radar was tracking a strong thunderstorm near
McVille, or 40 miles southeast of Devils Lake, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Kloten around 925 PM CDT.
Aneta around 940 PM CDT.
Logan Center around 950 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4791 9819 4785 9770 4759 9783 4764 9799
4767 9799 4767 9807 4774 9828
TIME...MOT...LOC 0214Z 288DEG 20KT 4781 9813
VGSpecial weather statement, Jul 4, 2:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
242 AM CDT Sun Jul 4 2021
MNZ024-028-031-032-040830-
Wadena MN-East Becker MN-East Otter Tail MN-Hubbard MN-
242 AM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUBBARD...NORTHERN
WADENA...NORTHEASTERN OTTER TAIL AND SOUTHEASTERN BECKER COUNTIES
UNTIL 330 AM CDT...
At 242 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wolf Lake, or 23 miles east of Detroit Lakes, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Menahga, Huntersville, Hubbard, Nimrod, Wolf Lake, Hillview and
Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4680 9479 4662 9478 4665 9547 4685 9539
4690 9470 4680 9470
TIME...MOT...LOC 0742Z 267DEG 28KT 4675 9536
LynchThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:21 PM CDT | Special Weather Statement | FGF | Eddy, Nelson | 24 min |
| Jul 3, 7:31 PM CDT | Severe Thunderstorm Warning | FGF | Eddy, Grand Forks, Griggs, Nelson, Steele | 59 min |
| Jul 3, 8:26 PM CDT | Special Weather Statement | FGF | Griggs, Steele, Traill | 64 min |
| Jul 3, 9:14 PM CDT | Special Weather Statement | FGF | Nelson | 61 min |
| Jul 3, 9:21 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele | 24 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.